iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologytineaWhy are itchy patches in my pubic area repeatedly occurring?

Why are these itchy patches in my pubic area repeatedly occurring?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At March 14, 2018
Reviewed AtJanuary 18, 2024

Patient's Query

Hello doctor,

I am a 43-year old male with repeated ringworm infection. This started about a year ago with small itchy patches in the groin area high up on inner thighs and pubic area. These would go away with the use of Candid-B cream and Canditral and Itrasys only to return in 10 to 15 days after stopping the medicines.

I have tried to maintain good personal hygiene with daily change of undergarments to no avail. Over time it returns and the patches only get bigger and leaves the skin discolored. I have also been given Fluconazole. Could you please recommend some form of treatment to get rid of it completely? I am currently on Thyronorm and Ciplar-LA 40.

Please help.

Answered by Dr. Sushil Kakkar

Hello,

Welcome to icliniq.com.

Recurrence of tinea is most commonly due to either incomplete treatment or wrong medication most commonly the combination of a topical steroid with a topical antifungal e.g Candid-B (Beclometasone Topical and Clotrimazole Topical) or other similar preparations. Topical steroids and antifungal combination creams though more effective in providing symptomatic relief from itching, actually prolonging the infection which manifests as clinical recurrence as soon as the treatment is stopped. Therefore, you should use a plain topical antifungal like Lulifin cream (Luliconazole) 1 % creamor Onabet cream (Sertaconazole) 2 % cream twice daily for five to six weeks rather than using a combination cream that contains a topical steroid and topical antifungal.

In addition to this, I also suggest you take a different oral antifungal like tablet Zimig (Terbinafine) 250 mg once a day for five to six weeks. Consult your specialist doctor, discuss with him or her and with their consent take the medicine. I also suggest you take an oral antihistamine like Cetirizine 10 mg tablet for symptomatic relief from itching.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sushil Kakkar
Dr. Sushil Kakkar

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy